Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 77, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2016, 4:32 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 15, 2016, 5:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:39 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824
WUUS54 KOHX 152132
SVROHX
TNC037-149-187-152200-
/O.NEW.KOHX.SV.W.0077.160615T2132Z-160615T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL DAVIDSON COUNTY IN MIDDLE TENNESSEE...
WEST CENTRAL RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
EASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 432 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
NOLENSVILLE... OR 7 MILES EAST OF FRANKLIN...MOVING SOUTHEAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...FRANKLIN...SMYRNA...BRENTWOOD...LA VERGNE...
NOLENSVILLE...FOREST HILLS...OAK HILL...EAGLEVILLE...
TRIUNE AND ROCKVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3582 8635 3570 8668 3571 8668 3570 8676
3598 8690 3610 8675
TIME...MOT...LOC 2132Z 317DEG 42KT 3596 8671
HAIL...<.75IN
WIND...60MPH
$$
AL1 follow-up statement
451
WWUS54 KOHX 152149
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
449 PM CDT WED JUN 15 2016
TNC037-152159-
/O.CAN.KOHX.SV.W.0077.000000T0000Z-160615T2200Z/
DAVIDSON TN-
449 PM CDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL DAVIDSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3582 8635 3570 8667 3571 8668 3570 8674
3571 8675 3570 8675 3570 8676 3589 8683
3598 8663 3597 8662 3599 8660
TIME...MOT...LOC 2149Z 317DEG 42KT 3581 8654
$$
TNC149-187-152200-
/O.CON.KOHX.SV.W.0077.000000T0000Z-160615T2200Z/
RUTHERFORD TN-WILLIAMSON TN-
449 PM CDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR WEST CENTRAL RUTHERFORD AND SOUTHEASTERN WILLIAMSON COUNTIES...
AT 449 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
MURFREESBORO...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MURFREESBORO...SMYRNA...LA VERGNE...NOLENSVILLE...EAGLEVILLE...
TRIUNE AND ROCKVALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3582 8635 3570 8667 3571 8668 3570 8674
3571 8675 3570 8675 3570 8676 3589 8683
3598 8663 3597 8662 3599 8660
TIME...MOT...LOC 2149Z 317DEG 42KT 3581 8654
HAIL...<.75IN
WIND...60MPH
$$
ALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:32 PM CDT, 1 hour earlier.
Area forecast discussion, Jun 15, 3:32 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Nashville TN 332 PM CDT WED JUN 15 2016 .DISCUSSION... Strong to severe thunderstorms now into our northwestern portions of the cwa. Dewpoints in the 70s have allowed cape values to climb to high levels this afternoon. In the mid and upper levels, pva is helping to drive these storms as an impulse rides southeastward. 850 mb flow is rather light with only 15 to 20 kts indicated. Nevertheless, these storms carry some height with them and a few wind damage reports have been received over the past few hours. HRRR seems to be handling this convection rather well. It indicates that this activity should be rather progressive as it moves to the southeast. Overnight...airmass will become more stable with time and will therefore lower pops down to 20 to 30 percent after midnight. Otw, will definitely include a pre evening period and tailor the pops to the recent radar trends. On Thursday, thermal troughing will lean more toward ridging as +23c 850 mb temps spread across the area. Northerly mid and upper level flow looks disturbance free during the day with stronger low level subsidence during the afternoon. However, with the activity potentially becoming active again by evening, will still include a slight chance of thunderstorms. Then on Thursday night, a frontal boundary will be on approach. Given the heat in place, one would think that reasonably high pops would be needed. However...mid level temps are rather warm and the atmosphere looks capped. Question is, will the boundary be strong enough to bust the cap and tap into the impressively high cape values. Latest spc day 2 info keeps the slight risk to our east, where the better forcing along the boundary resides. Will continue to carry low pops for showers and tstms. Behind Thursday nights fropa, the drier air looks as though it will win out by Friday and Friday nt. For the near term temps, the heat on Thursday will definitely be on. Will go mid to upper 90s for much of the area west of the Plateau. We'll then cool it off a good 8 degrees or so on Friday. In the ext fcst, gfs and euro solutions match up rather favorably. A large shield of upper ridging looks as though it will dominate much of the central and southern U.S.. The positioning of the axis will pinwheel from the nations interior and elongate w-e over the southern tier by Monday. Thankfully, The upper high center will remain over the desert southwest and will put a hold on any impressive thermal ridging across the southeastern U.S.. Thus, hot and dry for the extended, but not too terrible and no heat advisories are expected at this time. Dewpoints will be tolerable. By late in the extended, w-e ridging will become suppressed and the pattern will morph into more of a height elevated northwesterly flow regime. With weak boundaries moving our way late in the extended, will include low shower and thunderstorm chances by Wednesday. && .AVIATION... 18Z TAF DISCUSSION. A line of showers and thunderstorms has developed NW of KCKV. This line will push SEWD over the next several hours and likely affect all 3 of our mid-state terminals through 00Z this evening. Gusty winds and reduced vis are the mostly likely effects from this line for a couple of hours at each terminal. Have tried to time this line out with TEMPOs for KCKV/KBNA and will AMD later for KCSV as the line closes in on I-65. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 96 72 88 68 / 40 20 20 10 0 Clarksville 72 96 70 87 66 / 30 20 20 10 0 Crossville 70 89 66 80 63 / 50 20 20 10 0 Columbia 71 96 72 89 68 / 50 20 20 20 0 Lawrenceburg 71 96 71 89 67 / 50 20 20 20 0 Waverly 71 95 71 87 66 / 40 20 20 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Unger
Hazardous weather outlook, Jun 15, 12:55 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1255 PM CDT WED JUN 15 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-161800- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1255 PM CDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LINE OF SHOWERS AND THUNDERSTORMS WILL PROVIDE AN OPPORTUNITY FOR DAMAGING STRAIGHT LINE WINDS THIS AFTERNOON FOR MOST OF MIDDLE TENNESSEE. THE LINE WILL BREAK ACROSS THE TENNESSEE RIVER AROUND 130 PM AND MOVE SWIFTLY THROUGH THE MID-STATE, LIKELY EXITING BY 7 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT. A FEW STORMS COULD BE STRONG OR POSSIBLY SEVERE WITH DAMAGING WIND GUSTS BEING THE MAIN THREAT. HEAT INDEX VALUES WILL AGAIN RISE INTO THE UPPER 90S TO LOW 100S ACROSS MUCH OF MIDDLE TENNESSEE ON THURSDAY. PROLONGED OUTDOOR EXPOSURE COULD RESULT IN HEAT EXHAUSTION OR HEAT STROKE IF PRECAUTIONS ARE NOT TAKEN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND MAY BECOME NECESSARY AGAIN THURSDAY NIGHT. 27
In the hours before
Local storm report, Jun 15, 4:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM TSTM WND DMG GOODLETTSVILLE 36.33N 86.70W
06/15/2016 DAVIDSON TN PUBLIC
5 INCH DIAMETER TREE LIMB DOWNED
&&
EVENT NUMBER OHX1600550
JACKSONLocal storm report, Jun 15, 4:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG 2 N NASHVILLE 36.20N 86.78W
06/15/2016 DAVIDSON TN TWITTER
IMAGE OF A TREE DOWN AT METRO CENTER
&&
EVENT NUMBER OHX1600551
JACKSONLocal storm report, Jun 15, 4:22 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG GALLATIN 36.38N 86.45W
06/15/2016 SUMNER TN TWITTER
IMAGE OF A LARGE TREE LIMB SNAPPED
&&
EVENT NUMBER OHX1600552
JACKSONSpecial weather statement, Jun 15, 4:26 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
426 PM CDT WED JUN 15 2016
TNZ008>010-028>031-152215-
TROUSDALE TN-MACON TN-SMITH TN-SUMNER TN-WILSON TN-CLAY TN-
JACKSON TN-
426 PM CDT WED JUN 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SMITH...NORTHWESTERN CLAY...
SOUTHEASTERN SUMNER...TROUSDALE...NORTHEASTERN WILSON...MACON AND
NORTHWESTERN JACKSON COUNTIES UNTIL 515 PM CDT...
AT 426 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES EAST OF GALLATIN TO 8 MILES NORTHEAST
OF WESTMORELAND. MOVEMENT WAS EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CARTHAGE...HARTSVILLE...WESTMORELAND...GORDONSVILLE...RED
BOILING SPRINGS...SOUTH CARTHAGE...ALEXANDRIA...DICKERSON CHAPEL
RECREATION AREA...BLEDSOE CREEK STATE PARK...DIXON SPRINGS...MOSS...
PLEASANT SHADE...BETHPAGE AND TUCKERS CROSSROADS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TENNESSEE.
LAT...LON 3661 8559 3609 8600 3608 8603 3638 8639
3664 8622
TIME...MOT...LOC 2126Z 290DEG 36KT 3635 8634 3664 8613
ALLocal storm report, Jun 15, 4:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 2 W MOUNT JULIET 36.21N 86.56W
06/15/2016 WILSON TN EMERGENCY MNGR
TREE BLOCKING THE ROAD AT 3000 WEST DIVISION STREET
&&
EVENT NUMBER OHX1600553
JACKSONLocal storm report, Jun 15, 4:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
431 PM CDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG HERMITAGE 36.20N 86.62W
06/15/2016 DAVIDSON TN TWITTER
IMAGE OF A ONE-FOOT DIAMETER TREE DOWNED
&&
EVENT NUMBER OHX1600554
JACKSONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:14 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 46 min |
| Jun 15, 2:46 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 44 min |
| Jun 15, 2:58 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 47 min |
| Jun 15, 3:24 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Montgomery, Robertson | 36 min |
| Jun 15, 3:29 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson | 31 min |
| Jun 15, 3:37 PM CDT | Special Weather Statement | OHX | Humphreys | 38 min |
| Jun 15, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 38 min |
| Jun 15, 4:01 PM CDT | Special Weather Statement | OHX | Maury, Williamson | 44 min |
| Jun 15, 4:03 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 42 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Wilson | 36 min |
| Jun 15, 4:26 PM CDT | Special Weather Statement | OHX | Macon, Smith, Trousdale | 49 min |
| Jun 15, 4:37 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 38 min |
| Jun 15, 4:39 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 51 min |
| Jun 15, 4:45 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry | 45 min |
| Jun 15, 4:53 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Rutherford, Warren, Wilson | 37 min |
| Jun 15, 4:56 PM CDT | Special Weather Statement | OHX | Clay, DeKalb, Jackson, Putnam, Smith | 49 min |
| Jun 15, 5:01 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Smith, Warren, White | 29 min |
| Jun 15, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 27 min |
| Jun 15, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 37 min |
| Jun 15, 5:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Warren | 48 min |
| Jun 15, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, Van Buren, Warren, White | 31 min |
| Jun 15, 5:30 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Marshall, Wayne | 45 min |
| Jun 15, 5:36 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett, Putnam | 39 min |
| Jun 15, 5:36 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 24 min |
| Jun 15, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 21 min |
| Jun 15, 5:54 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Van Buren, Warren | 51 min |
| Jun 15, 6:00 PM CDT | Special Weather Statement | OHX | Cumberland, White | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.